Antibiotic Side Effects Can Be Serious
July 21st, 2015|
Antibiotics are commonly used to treat bacterial and fungal infections. However, the drug injury lawyers at Ferrer, Poirot & Wansbrough point out that certain antibiotics can put patients at risk of serious injury.
There are several different classes of antibiotics, and each presents a unique risk. The drug Diflucan® has been linked to physical abnormalities in children born to mothers who take the drug while pregnant. Levaquin® has been associated with tendonitis and tendon ruptures, and Zithromax® has been known to result in cardiovascular complications.
Perhaps one of the most recently discovered antibiotic side effect is the risk of a drug-induced liver injuries associated with a class of drugs known as a cephalosporin.
According to Healio, patients using cephalosporin medications can develop a drug-induced liver injury in as little as one dose.
Researchers from The Johns Hopkins University examined the cases of more than 1,200 patients who had suffered drug-induced liver injuries, and they found 41 of the injuries were linked with taking cephalosporin. A total of 19 of those individuals developed the condition after just one dose.
Ferrer, Poirot & Wansbrough encourages you to discuss the risks of any medication with your doctor or pharmacist prior to taking your first dose. Taking this step can save your life!